MAUDE Adverse Event Report: MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE; EXPANDER, SKIN, INFLATABLE
Catalog Number SDC120H
Medical Device Problem Codes Peeled/Delaminated (1454); Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 01/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The female patient, who underwent breast reconstruction with a mentor artoura plus smooth, high-profile 375cc saline prosthesis, is experiencing left-sided deflation of the expander, indicative of a compromised integrity likely due to separation issues.The situation was first suspected after the patient received four fills, and despite no reported trauma, the expander went flat shortly after filling.Upon examination during its removal on the designated date, a separation between the base with tabs and the body of the expander was confirmed.Consequently, the patient underwent removal surgery on (b)(6) 2025, to address this complication.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on august 12, 2025: visual analysis of the returned device revealed that the tissue expander it was partially delaminated between the injection dome and bladder, and the washer component was partially separated from the injection dome.Also, the base of the tissue expander was found to be delaminated, all these resulting in leakage.Infrared spectroscopy (ftir) analysis was performed, and the presence of a polyethylene sheet was not observed in the sample.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.Based on the manufacturing investigation, potential process failures resulting in possible delamination failure that may represent deflation after implantation were assessed with regards to the product complaint, such as incorrect dome assembly, poly sheeting not removed from the injection dome and incorrect vulcanization process (pressure or timing).From the returned device, there is no sign of misalignment in the injection site dome or poly sheeting presence.The washer for the injection site dome was present and vulcanized; no issues were identified in this joint.During the final inspection of the devices, there is a 100% inspection of devices to examine them for obvious cosmetic defects and reject any non-confirming devices.Therefore, lot 9995926 was 100% inspected to identify any potential delamination from the injection site dome, and no issues were found during the inspection.As a result, the collected process controls and data records for the deflated tissue expander meet specifications.The delamination observed in the product complaint cannot be conclusively confirmed as a manufacturing defect, since the injection dome and base assembly process met all the required specifications.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On september 22, 2025, the pec-delamination (post-operative) was added to this pc to reflect the reported issue: "separation between the bottom portion with tabs and the body of the expander." manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Updated device evaluation completed on october 20, 2025: visual analysis of the returned device revealed that the tissue expander it was partially delaminated between the injection dome and bladder, and the washer component was partially separated from the injection dome.Also, the base of the tissue expander was found to be delaminated, all these resulting in leakage.Infrared spectroscopy (ftir) analysis was performed, and the presence of a polyethylene sheet was not observed in the sample.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.Based on the manufacturing investigation, potential process failures resulting in possible delamination failure that may represent deflation after implantation were assessed with regards to the product complaint, such as incorrect dome assembly, poly sheeting not removed from the injection dome and incorrect vulcanization process (pressure or timing).From the returned device, there is no sign of misalignment in the injection site dome or poly sheeting presence.The washer for the injection site dome was present and vulcanized; no issues were identified in this joint.During the final inspection of the devices, there is a 100% inspection of devices to examine them for obvious cosmetic defects and reject any non-confirming devices.Therefore, lot 9995926 was 100% inspected to identify any potential delamination from the injection site dome, and no issues were found during the inspection.As a result, the collected process controls and data records for the deflated tissue expander meet specifications.The delamination observed in the product complaint cannot be conclusively confirmed as a manufacturing defect, since the injection dome and base assembly process met all the required specifications.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key21726182
Report Number1645337-2025-03340
Device Sequence Number11728008
Product Code LCJ
UDI-Device Identifier10081317028199
UDI-Public10081317028199
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSDC120H
Device Lot Number9995926
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer05/08/2025
08/12/2025
09/22/2025
10/20/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/09/2025
08/13/2025
09/25/2025
11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale